Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 27, NWS La Crosse, WI

July 7, 2008Howard County, Mitchell County, Iowa

NWS La Crosse, WI issued this flash flood warning at Jul 7, 2008, 3:24 PM CDT for Howard County, Mitchell County, Iowa. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2008, 3:24 PM CDT (20:24 UTC)
Expired
Jul 7, 2008, 6:30 PM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Howard County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 127 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:28 PM CDTHEAVY RAIN 5Little Cedar, IAUNOFFICIAL REPORT
Jul 7, 4:32 PM CDTHEAVY RAIN 1.93 E Mcintire, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 072028
FFWARX
IAC089-131-072330-
/O.NEW.KARX.FF.W.0027.080707T2024Z-080707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
324 PM CDT MON JUL 7 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  HOWARD COUNTY IN NORTHEAST IOWA...

* UNTIL 630 PM CDT

* AT 321 PM CDT...HEAVY RAINFALL HAS LEAD TO SOME FLOODING OF 
ROADWAYS IN OSAGE IN SOUTHERN MITCHELL COUNTY AS REPORTED BY LAW  
ENFORCEMENT. RADAR ESTIMATES INDICATED THAT 2 TO 4 INCHES OF RAIN 
HAS FALLEN OVER A GOOD PORTION OF MITCHELL COUNTY AND PORTIONS OF 
HOWARD COUNTY. ANOTHER AREA OF THUNDERSTORMS IS POISED TO TRACK 
ACROSS THE WARNED AREA...LEADING TO SOME MORE LOCALIZED FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STACYVILLE...ST. ANSGAR...RICEVILLE...LIME SPRINGS AND CRESCO

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

PLEASE REPORT ANY FLOODING OR MUDSLIDES TO LOCAL LAW ENFORCEMENT AND
TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4350 9302 4349 9209 4322 9209 4322 9302

$$

DAS
3 follow-up statements
000 
WGUS73 KARX 072128
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
425 PM CDT MON JUL 7 2008

IAC089-131-072330-
/O.CON.KARX.FF.W.0027.000000T0000Z-080707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-HOWARD IA-
425 PM CDT MON JUL 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
HOWARD AND MITCHELL COUNTIES...

AT 425 PM CDT...RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL 
RAINFALL HAD MOVED MAINLY INTO SOUTHERN AND EASTERN HOWARD 
COUNTY...WITH LIGHTER SHOWERS AND STORMS SET TO MOVE BACK INTO 
MITCHELL COUNTY. RADAR INDICATES THAT RAINFALL HAS EXCEEDED 4 INCHES 
IN SOME PARTS OF THESE COUNTIES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STACYVILLE...
ST. ANSGAR...RICEVILLE...LIME SPRINGS AND CRESCO

AT 425 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED DANGEROUS 
FLASH FLOODING ACROSS THE WARNED AREA WITH ROADS BEING CLOSED IN 
MITCHELL COUNTY...WITH SIMILAR CONDITIONS LIKELY OCCURING EAST INTO 
HOWARD COUNTY. LOCATIONS WITH THE GREATEST RISK OF FLASH FLOODING 
INCLUDE OSAGE...CRESCO...STACYVILLE...ST. ANSGAR...RICEVILLE...LIME 
SPRINGS AND ELMA.

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4350 9302 4349 9209 4322 9209 4322 9302

$$

BINAU
000 
WGUS73 KARX 072214
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT MON JUL 7 2008

IAC089-131-072330-
/O.CON.KARX.FF.W.0027.000000T0000Z-080707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-HOWARD IA-
513 PM CDT MON JUL 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
HOWARD AND MITCHELL COUNTIES...

AT 513 PM CDT...THE BULK OF THE THUNDERSTORMS CONTAINING HEAVY TO 
TORRENTIAL RAINFALL HAS SLIPPED SOUTHEAST OF THE AREA. AN UNOFFICIAL 
PUBLIC REPORT OF 5 INCHES OF RAINFALL WAS REPORTED AT 428 PM NEAR 
LITTLE CEDAR IN MITCHELL COUNTY WHILE 2 INCHES OF RAIN WAS REPORTED 
NEAR MCINTIRE IN HOWARD COUNTY AT 432 PM. WHILE THE BULK OF THE 
HEAVIER RAIN HAS SLIPPED SOUTHEAST OF THE AREA...RUNOFF MAY CONTINUE 
TO PRODUCE SOME LOCALIZED FLASH FLOODING.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STACYVILLE...
ST. ANSGAR...RICEVILLE...LIME SPRINGS AND CRESCO

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO 
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. 
REMEMBER...TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4350 9302 4349 9209 4322 9209 4322 9302

$$

DAS
000 
WGUS73 KARX 072328
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
627 PM CDT MON JUL 7 2008

IAC089-131-072332-
/O.EXP.KARX.FF.W.0027.000000T0000Z-080707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-HOWARD IA-
627 PM CDT MON JUL 7 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM CDT FOR HOWARD AND
MITCHELL COUNTIES...

THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL ACROSS THE AREA 
HAS MOVED EAST AND SOUTH OF THE AREA. THEREFORE...THE THREAT FOR 
FLASH FLOODING HAS DIMINISHED ACROSS THE WARNED AREA. AS A RESULT...THE 
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE FLASH FLOODING THREAT HAS DIMINISHED...SOME ROADWAYS 
MAY STILL HAVE SOME STANDING WATER AND SMALL CREEKS AND STREAM MAY 
BE RUNNING BANKFULL. IF YOU ENCOUNTER ANY FLOODED ROADWAYS OR CREEK 
AND STREAMS...TURN AROUND AN SEEK HIGHER GROUND.  

LAT...LON 4350 9302 4349 9209 4322 9209 4322 9302

$$

DAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:13 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 7, 1:13 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
113 PM CDT MON JUL 7 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

DISTURBANCES MOVING THROUGH UPPER FLOW LOCKED UP ACROSS SOUTHERN
CANADA AND FAR NORTHERN TIER STATES WILL REMAIN FOCUS FOR WEATHER
CONCERNS. IN NEAR TERM MOST OF THE WEATHER THREAT WILL BE IN FIRST
24 HOURS SO WILL BE CONCENTRATING ON SEVERE WEATHER CHANCES AND
SETUP.

MAIN SHORT WAVE TROUGH IN FLOW IS MOVING EASTWARD INTO FAR SOUTHERN
MANITOBA BUT COULD STILL BE SOME MINOR IMPULSES EMBEDDED IN FLOW
ACROSS THE PLAINS. SIGNIFICANT DRYING NOTED IN WATER VAPOR IMAGERY
COMING THROUGH THE DAKOTAS. AHEAD OF THIS...WEAK SURFACE LOW NOTED
NEAR MINNESOTA AND DAKOTAS BORDER AS OF 18Z WITH WARM FRONT ACROSS
OUR FORECAST AREA. VERY RIPE AIR IN THE FORM OF 70+ DEG F SURFACE
DEWPOINTS SOUTH OF THIS BOUNDARY LEADING TO 1000-2000 J/KG MIXED
LAYER CAPES.

BEYOND THIS INSTABILITY THOUGH DEEP SHEAR IS NOT OVERLY IMPRESSIVE
AND NOT MUCH IN THE WAY OF CONVERGENCE AROUND TO FOCUS ONGOING
CONVECTION. THIS IS EVIDENT ON WIND PROFILERS AND VAD WIND PROFILES
WITH MAIN SOUTHWEST TO WEST FLOW AROUND 850 MB FROM NEBRASKA ACROSS
IOWA AND INTO NORTHERN ILLINOIS. IT MAY TAKE A FEW MORE HOURS THIS
AFTERNOON TO GET INTO ORGANIZED SEVERE WEATHER THREAT BUT WATCH IS
LIKELY AT VERY LEAST. GIVEN AMOUNT OF INSTABILITY AND BOUNDARY IN
AREA...IN ADDITION TO APPROACH OF SHORT WAVE ENERGY THAT MAY
INCREASE WIND SHEAR HEADING INTO THIS EVENING...WILL LIKELY SEE A 3
TO 6 HOUR TIME FRAME OF SEVERE THUNDERSTORMS AROUND. ALSO CONCERNED
WITH HEAVY RAIN THREAT DEPENDING ON HOW THINGS ORIENTATE THIS
AFTERNOON. LARGEST RAIN THREAT APPEARS TO BE ACROSS MAINLY NORTHEAST
IOWA INTO SOUTHWEST WISCONSIN...CLOSER TO HIGHER CAPE VALUES AND
CAPE GRADIENT. THIS WILL HAVE TO BE MONITORED AS WELL FOR POSSIBLE
FLASH FLOOD WATCH ISSUANCE. HOPEFULLY STORMS WILL REMAIN PROGRESSIVE
ENOUGH TO NOT CAUSE TOO MANY ISSUES.

BULK OF WEATHER LOOKS TO PUSH EAST OF THE AREA OVERNIGHT WITH HIGH
PRESSURE BUILDING BACK IN ON TUESDAY AND SWEEPING IN SOME DRIER LOW
LEVEL AIR. THIS PROMISES A FEW NICE DAYS UNTIL ABOUT THURSDAY WITH
SEASONAL TEMPERATURES AND MINIMAL RAIN CHANCES.

AHEAD OF NEXT DISTURBANCE ACROSS CANADA ON THURSDAY...LOW LEVEL
MOISTURE RETURNS WELL WEST OF OUR AREA AND SEEMS TO FOCUS INTO
NORTHERN MINNESOTA. THIS COULD DEVELOP COMPLEX THAT RIDES BY MAINLY
TO OUR NORTH SO WILL KEEP SMALL POPS GOING AS WE PROGRESS TOWARDS
THE END OF THE WEEK.

.LONG TERM...FRIDAY THROUGH MONDAY

ZONAL FLOW AND PASSING SHORT WAVE ENERGY ACROSS SOUTHERN CANADA WILL
CONTINUE TO DRIVE WEATHER INTO LATER PERIODS AS WELL. ALL MEDIUM
RANGE GUIDANCE IN AGREEMENT WITH THIS SCENARIO BUT DIFFER IN TIMING
OF MAIN PASSING SHORT WAVE TROUGH THAT APPROACHES FRIDAY AND INTO
THE START OF THE WEEKEND. WILL LIKELY BLEND THESE SOLUTIONS WITH
CONVECTION FIRING ALONG APPROACHING FRONT TO THE NORTHWEST LATE ON
FRIDAY...AND THEN MOVING THROUGH THE FORECAST AREA INTO SATURDAY.
SOME AGREEMENT THAT THIS FRONT MAY DROP INTO CENTRAL IOWA AND
NORTHERN ILLINOIS BY SATURDAY AFTERNOON BUT NOT SURE THOSE KIND OF
DETAILS WILL HOLD TRUE THIS FAR OUT. SOME UPSTREAM RIDGING TAKES
OVER ON SUNDAY THOUGH SO PLAN ON KEEPING LOWER RAIN THREATS IN DAYS
6 AND 7 AND FOCUSED MORE IN SOUTHERN AREAS WITH WEAK SURFACE HIGH TO
THE NORTH.

&&

.AVIATION...

THUNDERSTORMS CONTINUE TO BE THE MAIN CONCERN FOR THE KRST/KLSE TAF
SITES THIS AFTERNOON INTO TONIGHT. AN UPPER LEVEL DISTURBANCE
APPROACHING FROM THE PLAINS WILL PUSH A SURFACE COLD FRONT TOWARD
AND THROUGH THE AREA THIS AFTERNOON THROUGH TONIGHT PRODUCING LIFT
AND SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS COULD BE
SEVERE...AND INCLUDE TORRENTIAL DOWNPOURS. IT APPEARS THE MAIN TIME
FRAME FOR THESE CONDITIONS AT THE TAF SITES WILL BE FROM THIS
AFTERNOON THROUGH THIS EVENING. CONFIDENCE REMAINS HIGH ENOUGH TO
INCLUDE TEMPO TSRA IN THE TAFS ALONG WITH REDUCED VISIBILITY BELOW
3SM IN HEAVIER SHOWER ACTIVITY. THE FRONTAL BOUNDARY AND ANY
LINGERING SHOWERS WILL BE SOUTHEAST OF THE TAF SITES BY LATE EVENING
OR AROUND MIDNIGHT. DRIER AIR WILL FILTER INTO THE AREA ON TUESDAY
WITH JUST SCATTERED FAIR WEATHER CUMULUS EXPECTED TO DEVELOP BY MID
MORNING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT AND LONG TERM - SHEA
AVIATION - DAS
Hazardous weather outlook, Jul 7, 10:20 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 AM CDT MON JUL 7 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1020 AM CDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA TODAY AND TONIGHT...AS A
COUPLE UPPER LEVEL DISTURBANCES INTERACT WITH THE MOIST AND UNSTABLE
AIR MASS IN PLACE. THERE IS A DISTINCT POSSIBILITY SOME OF THE
STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING
WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO
CANNOT BE RULED OUT.

THE MAIN THREAT TIME FOR THE LARGE HAIL...DAMAGING WINDS AND HEAVY
RAINFALL AREAWIDE APPEARS TO BE FROM 3 PM THIS AFTERNOON THROUGH 2 AM
TUESDAY MORNING...EXCEPT THE ISOLATED TORNADO POTENTIAL WHICH SHOULD
BE CONFINED MAINLY BETWEEN 3 PM AND 7 PM.

OF SPECIAL NOTE...THE HEAVY RAINFALL THREAT SUGGESTS THE POTENTIAL
FOR LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND STEEP
TERRAIN WHERE RAINFALL RUNOFF MAY BE ENHANCED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANY LINGERING THUNDERSTORMS ARE EXPECTED TO END TUESDAY MORNING...
AS A COLD FRONT SWEEPS ACROSS THE AREA. PROBABILITIES FOR SEVERE
STORMS IN THIS TIME FRAME APPEAR TO BE LOW.

THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS DURING THE LATTER
PART OF THE WEEK AND INTO THE WEEKEND. AT THIS POINT...IT WAS TOO
EARLY TO DETERMINE THE SEVERE WEATHER POTENTIAL IN THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS MAY BE NEEDED AREAWIDE DURING THE LATE AFTERNOON AND
INTO TONIGHT. IN ADDITION...ANY RAINFALL REPORTS...ALONG
WITH ANY REPORTS OF FLOODING...WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS/THOMPSON

In the hours before

Local storm report, Jul 7, 2:26 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
226 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     LYLE                    43.51N 92.94W
07/07/2008                   MOWER              MN   LAW ENFORCEMENT

            A FEW TREES, BRANCHES, AND A POWER LINE DOWN

&&

DAVIS
Local storm report, Jul 7, 2:39 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HEAVY RAIN       LYLE                    43.51N 92.94W
07/07/2008  M1.75 INCH       MOWER              MN   PUBLIC

&&

SHEA
Local storm report, Jul 7, 2:49 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
249 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     1 NE SPRING VALLEY      43.70N 92.38W
07/07/2008                   FILLMORE           MN   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN

&&

DAVIS
Local storm report, Jul 7, 2:53 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
253 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     GRAND MEADOW            43.71N 92.57W
07/07/2008                   MOWER              MN   AMATEUR RADIO

            TWO TREES DOWN

&&

DAVIS
Local storm report, Jul 7, 3:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HEAVY RAIN       OSAGE                   43.28N 92.81W
07/07/2008  M2.50 INCH       MITCHELL           IA   LAW ENFORCEMENT

            STREET FLOODING REPORTED.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:10 PM CDTAreal Flood AdvisoryARXHoward, Winneshiek2 hr
Jul 6, 7:34 PM CDTAreal Flood AdvisoryARXAllamakee2 hr
Jul 7, 1:58 PM CDTSevere Thunderstorm WarningARXMitchell62 min
Jul 7, 2:20 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell55 min
Jul 7, 3:29 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell46 min
Jul 7, 3:41 PM CDTFlash Flood WatchARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more8 hr
Jul 7, 4:35 PM CDTAreal Flood AdvisoryARXAllamakee, Winneshiek3 hr
Jul 7, 4:43 PM CDTAreal Flood AdvisoryARXChickasaw, Floyd3 hr
Jul 7, 5:49 PM CDTAreal Flood AdvisoryARXFayette3 hr
Jul 7, 6:00 PM CDTSevere Thunderstorm WarningARXFayette47 min
Jul 7, 6:34 PM CDTAreal Flood AdvisoryARXClayton3 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.